Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Depression/Anxiety/Medications

I January I was admitted to the hospital after taking an overdose of Tylenol PM.  I had not been on any anti-depressants at the time but in the last five years have tried all the SSRI's without sucesss on and off.
In the hospital they prescribed me Effexor which gave me really no relief and major sexual side effects.  My sisters are on Wellbrutrin and say it works great for them so my doctor weaned me off the Effexor and is in the process of uping my dosage to 300 mg. so I can take the 300 XL.

I had been taking 75 mgs and lowering my dosage of Effexor until I was completly off.  She said to up that dose to 150mg by taking on in the morning and on around noon.  This worked great and I was in a great mood all week.  She then told me to go up to 150mg in the morning and 75mg around noon. I switched it around because I forgot and took the 150mg at noon.  Within 1 hour I was in Target experiencing what I'm told was a severe Anxiety attack.  I started crying and almost caused ascene because I thought the clerk was following me. I felt almost uncontrolable anger towards him.  I was shocked and scared.  For the whole day I had crying spells I couldn't stop, heart racing, couldn't breath.  Did the Wellbrurin do that?  This morning I've only taken 75mg because it's Sunday and I can't get through to my doctor.  It's not something I want to go through again and am afraid, like alway's, this medication may not be right for me.  I never had sudden attacks like this EVER. I was off the Ativan for a week but had to take one (.05) in order to calm down and stop crying.  These pills seem to work but my doctor said I can't use them long term.  Also the Wellbrutrin is the ONLY medication that has not cause the sexual side effects so I hope it's not the medication.

Thank you for your time.
2 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
Obviously you have to work this out with your doctor, but it was probably not the wellbutrin that caused the problem.
Avatar universal
When exactly are responses given?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area